MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED SLAPHAMMER FOR GLENOID SPHERE SIZE 36; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

TORNIER S.A.S. AEQUALIS REVERSED SLAPHAMMER FOR GLENOID SPHERE SIZE 36; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number MWB216
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a rsa revision glenosphere removal the physician noticed that the glenosphere did not disassociate when he attempted to unthread the instrument.When it came out the inner piece was bent at approximately a 45 degree angle.He corrected it with the ratcheting clamp from the extraction set.He then asked if we had another device, after which he tried using the mwb216 and mwd148 combination.The glenosphere disassociated, but after the procedure those two pieces were stuck together and the mwj130 inner portion was no longer tracking properly.No delays, or complications resulted from the instruments becoming damaged.However, they did needed to be replaced.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.H3 other text: device not returned.
 
Event or Problem Description

Brand Name
AEQUALIS REVERSED SLAPHAMMER FOR GLENOID SPHERE SIZE 36
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13721443
Report Number3000931034-2022-00142
Device Sequence Number17345123
Product Code HWB
UDI-Device Identifier03700386969478
UDI-Public03700386969478
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWB216
Device Lot Number16C714
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/11/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date05/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown